Alert archive / Montana / Red Flag Warnings in 2006

Red Flag Warning 13, NWS Glasgow, MT

August 4, 20069 counties in Montana

NWS Glasgow, MT issued this red flag warning at Aug 4, 2006, 3:12 PM MDT for 9 counties in Montana. It took effect at Aug 5, 2006, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2006, 3:12 PM MDT (21:12 UTC)
In effect from
Aug 5, 2006, 11:00 AM MDT
Expired
Aug 5, 2006, 8:00 PM MDT
In force
9 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Dawson County, MT, McCone County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 114 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2006-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2006-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4254 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KGGW 042112
RFWGGW

RED FLAG WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
312 PM MDT FRI AUG 4 2006


MTZ119>122-051000-
/O.NEW.KGGW.FW.W.0013.060805T1700Z-060806T0200Z/
PHILLIPS-VALLEY-FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-
CHARLES M. RUSSELL REFUGE-PETROLEUM-GARFIELD-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-
312 PM MDT FRI AUG 4 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY
FOR ALL OF NORTHEAST MONTANA FOR STRONG NORTHWEST WINDS AND VERY 
LOW RELATIVE HUMIDITIES ON SATURDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...119...120...121...122.

A COLD FRONT WILL CROSS THE DISTRICTS TONIGHT WHICH WILL BE
FOLLOWED BY NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH
ON SATURDAY. ALSO ON SATURDAY...MINIMUM RELATIVE HUMIDITIES WILL
FALL TO 15 TO 25 PERCENT.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
3 follow-up statements
000 
WWUS85 KGGW 050915
RFWGGW

RED FLAG WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
315 AM MDT SAT AUG 5 2006

MTZ119>122-060200-
/O.CON.KGGW.FW.W.0013.060805T1700Z-060806T0200Z/
PHILLIPS-VALLEY-FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-
CHARLES M. RUSSELL REFUGE-PETROLEUM-GARFIELD-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-
315 AM MDT SAT AUG 5 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR ALL OF NORTHEAST MONTANA FOR STRONG NORTHWEST
WIND AND LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...119...120...121...122.

A COLD FRONT THAT CROSSED THE DISTRICTS OVERNIGHT WILL BE FOLLOWED
BY NORTHWEST WIND OF 20 TO 30 MPH WITH GUSTS TO 40 MPH TODAY. MINIMUM
RELATIVE HUMIDITIES BETWEEN 15 AND 25 PERCENT BY AFTERNOON WILL
COMBINE WITH THE STRONG WIND TO CREATE RED FLAG WARNING CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KGGW 052131
RFWGGW

RED FLAG WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
331 PM MDT SAT AUG 5 2006

MTZ119-121-052245-
/O.CAN.KGGW.FW.W.0013.000000T0000Z-060806T0200Z/
PHILLIPS-VALLEY-CHARLES M. RUSSELL REFUGE-PETROLEUM-GARFIELD-
331 PM MDT SAT AUG 5 2006

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 119 AND 121  
IN NORTHEASTERN MONTANA AS WINDS HAVE DIMINISHED BELOW CRITICAL 
STRENGTH...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED
FLAG WARNING. 

THE RED FLAG WARNING INCLUDED THE FOLLOWING FIRE WEATHER ZONES
...119...121.

WIND SPEEDS HAVE DIMINISHED TO LESS THAN 20 MPH AND SHOULD
CONTINUE TO DIMINISH THROUGH THE EVENING. MAXIMUM TEMPERATURES AND
MINIMUM RELATIVE HUMIDITIES HAVE NOT REACHED ANTICIPATED CRITICAL
VALUES. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED.

$$

MTZ120-122-060200-
/O.CON.KGGW.FW.W.0013.000000T0000Z-060806T0200Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-
331 PM MDT SAT AUG 5 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 120 AND 122 IN NORTHEASTERN MONTANA FOR
STRONG AND GUSTY WIND AND VERY LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...120...122.

NORTHWEST WIND OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE
THROUGH LATE AFTERNOON...THEN BEGIN TO DIMINISH DURING THE EARLY
EVENING. BY 8 PM WIND SPEEDS SHOULD BE LESS THAN CRITICAL
STRENGTH. MINIMUM RELATIVE HUMIDITIES BETWEEN 15 AND 25 PERCENT
DURING LATE AFTERNOON AND EARLY EVENING WILL COMBINE WITH THE
STRONG WINDS TO MAKE FOR RED FLAG WARNING CONDITIONS THROUGH EARLY
EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KGGW 060155
RFWGGW

RED FLAG WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
755 PM MDT SAT AUG 5 2006

MTZ120-122-060300-
/O.EXP.KGGW.FW.W.0013.000000T0000Z-060806T0200Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-
755 PM MDT SAT AUG 5 2006

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 120 AND 122 IN NORTHEAST MONTANA FOR STRONG AND
GUSTY NORTHWEST WIND AND LOW RELATIVE HUMIDITIES...

THE STRONG AND GUSTY NORTHWEST WIND OF EARLIER TODAY HAS DIMINISHED
CONSIDERABLY TO THE 10 TO 15 MPH RANGE. MEANWHILE TEMPERATURES HAVE
STARTED TO FALL AND RELATIVE HUMIDITIES HAVE STARTED TO RISE.
THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM. 

$$

VALONE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Aug 4, 2:41 PM MDT, 31 minutes earlier.

Area forecast discussion, Aug 4, 2:41 PM MDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
241 PM MDT FRI AUG 4 2006

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SUNDAY...
THE MAIN EVENT FOR THIS SHORT TERM PERIOD WILL BE THE ENERGETIC
UPPER TROUGH SHORT WAVE THAT SWINGS ACROSS SOUTHERN ALBERTA AND
SASKATCHEWAN TONIGHT. THE MAIN AFFECT ON THE FORECAST AREA WILL BE
THE COLD FRONT THAT FOLLOWS BEHIND BEGINNING SATURDAY MORNING
RESULTING IN STRONG NORTHWEST WINDS AND SIGNIFICANTLY REDUCED
TEMPERATURES. WITH STRONG WINDS BY MID MORNING AND LASTING TO
AROUND SUNSET WILL GO AHEAD AND ISSUE A LAKE WIND ADVISORY FOR
FORT PECK LAKE FOR SATURDAY.

THE MAIN FORECAST PROBLEM WILL BE THE DEW POINTS. MODELS HAVE BEEN
CONSISTENT IN KEEPING THEM HIGHER THAN OBSERVED. THEREFORE WILL
LOWER DEW-POINTS A BIT...WHICH WILL RESULT IN RELATIVE HUMIDITIES
AROUND 20 PERCENT RANGE. THIS ALONG WITH THE STRONG WINDS AND
HIGH FIRE DANGER IN THE DISTRICTS...WILL LIKELY REACH CRITICAL
FIRE DANGER LEVELS RESULTING IN ISSUING A RED FLAG WARNING FOR
SATURDAY.

THE COLD AIR ADVECTION WILL BRING A REFRESHING CHANGE WITH SLIGHTLY BELOW
AVERAGE TEMPERATURES THROUGH THE WEEKEND. COLD AIR ADVECTION TAKING
PLACE WITH 850 AND 700 MB WINDS LINKING TO THE SURFACE WITH SPEEDS
OF UP TO 40-45 KTS.

QUIET AND DRY WEATHER EXPECTED SATURDAY NIGHT AND SUNDAY (AFTER
WINDS DIMINISH). TEMPERATURES WILL BE CLOSE TO NORMAL. SCT

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...
NO SIGNIFICANT CHANGES IN THE MODEL FORECAST WITH THE 12Z RUNS FOR
MOST OF THE PERIOD. DRY WEATHER AND ABOVE NORMAL TEMPERATURES WILL
DOMINATE THE PATTERN FOR THE WEEK. NO CHANGES TO GOING FORECAST. FORRESTER

PREVIOUS LONG TERM...
PERSISTENT UPPER RIDGE OVER WESTERN CONUS WILL CONTINUE TO
DOMINATE FORECAST AREA WEATHER...BUT MODELS HAVE DIFFERING
SOLUTIONS FOR INTERACTION OF RIDGE AND UPPER TROUGH ALONG PACIFIC
COAST FIRST HALF OF PERIOD. FAVOR PERSISTENCE...KEEPING FORECAST
DRY PER ECMWF AND CANADIAN RATHER THAN GFS WHICH BRINGS SEVERAL
VORT MAXIMA ACROSS AREA MONDAY AND TUESDAY. GFS SHOWS CONVECTIVE
FEEDBACK WITH THESE VORTS...AND WHILE PAST SEVERAL RUNS HAVE
PERSISTED IN BRINGING THESE FEATURES THROUGH FLOW...EACH RUN HAS
HAD SIGNIFICANTLY DIFFERENT TIMING AND PATH OF VORTS EJECTED FROM
EBBING MONSOONAL FLOW...REDUCING CONFIDENCE. GENERALLY INCREASED
SKY GRIDS INTO PARTLY CLOUDY RANGE TO ACCOUNT FOR POTENTIAL OF
THESE VORTS TO CROSS REGION WITHOUT PRODUCING RAINFALL. RIDGE
EXPECTED TO RETROGRADE FOR SECOND HALF OF FORECAST PERIOD...
KEEPING REGION DRY.

SURFACE PRESSURE PATTERN FAIRLY CONSISTENT AMONG MODELS...KEEPING
A TROUGH ACROSS CENTRAL MONTANA THROUGH TUESDAY BEFORE TRANSLATING
TROUGH EAST OF AREA BY TUESDAY NIGHT...WITH EASTERLY FLOW THROUGH
TUESDAY SHIFTING WEST OR NORTHWEST BEGINNING TUESDAY NIGHT. KEPT
TEMPERATURES CLOSE TO INHERITED VALUES...ABOVE NORMAL BUT NOT AS
HOT AS IN SHORT TERM BUT WITHIN RANGE OF ENSEMBLE VALUES. TENDED
TO DRY HUMIDITIES SECOND HALF OF PERIOD DUE TO EXPECTATION OF
DRIER WESTERLY FLOW.

&&

.AVIATION...
VFR WILL PREVAIL. A FEW HIGH BASED CUMULUS MAY MOVE THROUGH THE
TAF SITES THIS EVENING AND TONIGHT ALONG AND AHEAD OF A COLD
FRONT. NORTHWEST WINDS WILL INCREASE TO 20 TO 25 KNOTS ON
SATURDAY. GFF

&&

.FIRE WEATHER...
A STRONG COLD FRONT MOVES SOUTHEAST THROUGH THE AREA LATE
TONIGHT/SATURDAY MORNING BRINGING STRONG AND GUSTY NORTHWEST WINDS.
MINIMUM HUMIDITIES LOOK TO BE IN THE UPPER TEENS/LOWER 20S EXCEPT
NEAR THE INTERNATIONAL BORDER WHERE RH WILL BE IN THE MID TO UPPER
20S. WITH HIGH FIRE DANGER AND CRITICAL FIRE WEATHER IN PORTIONS
OF ALL FIRE DISTRICTS...WILL ISSUE A RED FLAG WARNING FOR LATE
MORNING SATURDAY TO CONTINUE INTO EARLY EVENING. MINIMUM RELATIVE
HUMIDITIES WILL AGAIN REACH LOW VALUES ON SUNDAY...BUT SOUTHEAST
WINDS OF 10 TO 15 MPH WILL NOT BE CRITICAL.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 8 PM MDT SATURDAY FOR MTZ119-
MTZ120-MTZ121-MTZ122.

LAKE WIND ADVISORY FROM 9 AM TO 9 PM MDT SATURDAY FOR FORT PECK
LAKE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Aug 4, 5:42 AM MDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE GLASGOW MT
542 AM MDT FRI AUG 4 2006

MTZ016>027-059>062-051145-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
542 AM MDT FRI AUG 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT WILL PUSH ACROSS THE AREA TONIGHT AND SATURDAY. GUSTY
NORTHWEST WINDS BEHIND THE FRONT ON SATURDAY MAY BE HAZARDOUS TO
BOATERS ON FORT PECK LAKE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 3:14 PM MDTLake Wind AdvisoryGGWGarfield, McCone, Petroleum, Phillips, Valley27 hr

Nearby

Red Flag Warnings in Montana, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.